Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have headache and hallucination due to side effects of biaxin xl. What should i do ?

Male,20 years old, adverse reaction to antbiotic Biaxin XL, psychotic episodes , pupil dilation, headaches, hallucinations
Thu, 29 Dec 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
Pediatrician 's  Response
hello,
if you are having these side effects after taking medication then contact your physician . he will change the antbiotic.but these side effects are rare. if even after changing antibiotic you are getting these , better to consult a psychiatrist.take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I read that biaxin xl should not be taken with pritiq my doctor prescribed me biaxin xl while on pristiq. What are the effects and is it dangerous? I did stop taking biaxin xl 4 days ago but I am still dizzy (off balance feeling) and having anxiety still I was fine until 2 days after taking biaxin how long does it take for these effects to where off?

doctor1 MD

My family doctor put me on Tramadol for pain in head and neck due to an old whiplash injury. It worked great. I really liked that I stayed clear headed. Then his nurse practitioner decided to lower my Tramadol. I was taking 50mg 240 per month. So she cut the Tramadol to 160 a month by adding Gabapentin. 300mg 4 X per day. I didn t like that the Gabapentin made me foggy headed and forgetful. But I dealt with it. Every six months I was given a follow up appointment. Every six months I complained about the Gabapentin. My family Dr. of thirty-five years was retiring. His nurse prac. just continued the same RX s then added Meloxicam 15mg 1 a day, an also Cyclobenzaprine 10mg 1 @ night. With that I was able to lower the Gabapentin to 2 a day. Then I was accepted for Medicaid. I had to say goodbye to my family doc office as they did not accept Medicaid. Now my new pcp don t want to prescribe me anything. So I go see a Neurologist and he don t want me on pain killers but Gabapentin is ok and for headaches he prescribed Topiramate. At 56 the two pages of side effects scare me. I started the Tramadol in late 2009. What is the big deal about Tramadol. I had no known side effects. When I was forced off them I sufferered no withdraw symptoms. Just all the pain returned. I tried to stop the Gabapentin. I had 13 side effects. My feet burned, diarirha, bad bad heartburn on, and on. What s the big bad dealabout Tramadol? Why won t the doctors lesion to me about why I don t want Gabapatin and Topiramate. What should I do? ?

doctor1 MD

Hi I am a lady aged 63, I have had high blood pressure for 20 years. My father had a heart attch at 63 and died as a result. His mother - my grandmother had a stroke and was paralaysed for many years before death. On the other hand my mother s family all lived well into their 90 s.. My high Bp has been controlled apart from when I visit the surgery as I suffer from white coat syndrome. I took Amlodophine 5 mg and Benderflozitide 2 mg. Recently I had severe head ache for a few days and also feeling sick. I have also been on Paraxotine for over 20 years and as I have put on a lot of weight since . ,I asked my doctor to change it which he did Loftaz and also changed my water tablets at the same time. One evening recently I felt very sick with the most awful head ache and nausia, took my BP 190/100 as I knew I was very unwell called a neighbour to be with me whilst I called NHS direct who requested me to call an ambulance. I was taken to hospital and had to stay over night as the potassium in my blood was very low. I was given 3 different bags of fluid each lasting 4 hours. By the morning I was much better and came home. My doctor has now changed my drugs and added Losartan Potassium 50 mg together with Amlodophin and cut off the water tablet as the 3 of them together made me very ill to begin with. My side effect with Losartan (head ach and nausia and aches in my leg, palpitation etx) all stopped after a few days. My Bp has been the highest 145/80 and lowest 125/65 for the past 2 weeks and I am very happy about it. I had a blood test yesterday and am seeing my GP on friday to make sure no damage to kidneys as a result of the new drug. By the way, my ECG and kindney tests were all perfect when in hosital. What makes me worried now is that why my BP was capable of going up to 230/130? I was told the change of Saroxat after 20 years may be to blame as I had the most awful withdrawal I would not wish to my worst enemy - cold sweat, acute depression, hallusiation ect etc. Was this the colprit, could this happen again? So afraid to end up like my grandmother. I do eat very healthy, go to the gym 2-3 times a week, just 5 kilos over weight which I believe is due to Saroxat as I do not over eat and exercise. I should be so grateful for your kind advise and opinion. I am sorry I cannot afford a fee I wonder if any kind doctor could give me some advise free, Best regards

Recent questions on  Pupillary response

doctor1 MD

I am wondering when checking someone who has macular degeneration , would they have the proper response as the other eye to light when checking PEARL

doctor1 MD

Last Thursday as I was watering the lawn I tripped over the hose and fell backwards. I went over two sets of our pavers and landed on my back. I am pretty bruised up but my concern is, my equalibrium has been a concern. When I walk I seem to veer...

doctor1 MD

Hello doctor, I am getting since last week this very weird headache that only comes when I cough or bend down. However, it has improved considerably since last monday, when the pain was unbearable when bending over. There are times of the day that it doesn t hurt at all. After coughing too much and bending down over and over and over, it starts aching a little more. I also feel a very weak tension headache when not bending over, coughing, or straining, but it is on rare occasions and can be ignored easily. Lastly, my face has been tingling (It doesn t fall asleep, though, never) and I have been having very minor muscle twitches that end when I move, but I have experienced this since I was born. My pupillary response is normal, since the pupil becomes smaller when hit directly by light.

doctor1 MD

doctor my eyes are not able to open in light and if i try to open i show only white colour for some times after that i can see but if i blink my eyes again same procedur will repeat. And i also not able to see in any light .At home i can see but my eyes blink so much and when i go out side it open little bit i put up netra sudreshan eye drops every day but still no change can u suggest any other medicine.

doctor1 MD

Hi, my one month old baby feel from bed last evening. She cried for 1 minute but then was ok. Her behaviour and limbs everything seems normal. No external injury on head. I checked for pupil dilation it is also normal. no vomitings. But still I am am very much scared if some internal injury happened. What all symptoms i can look out for?

doctor1 MD

I have photophobia , very sensitive to bright light and my eyes get tired easily. I also have chronic fatigue , so I think it may be possible that my muscles in my eyes got weaker and my pupil may contract slower or contract less than expected....

doctor1 MD

Male 20 years old adverse reaction to an antibiotic Not previously allergic to antibiotics. Psychotic episodes , pupil dilation , headaches, hallucinations. The patient is actually my son who is currently in the mental health ward of the hospital. The Doctors there have never dealt with a drug reaction like this before and currently do not have any answers. He is taking seroquil twice a day and that has helped somewhat but his pupils are almost always dilated, he acts like he has just taken amphetamines and his brain races. Do you think his brain chemistry may have been altered or his neurotransmitters affected by this reaction? If so what could be a possible treatment?